Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 11, 2022, 9:45 AM CDT for Calhoun County, Gulf County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2022, 9:45 AM CDT (14:45 UTC)
- Expired
- Sep 11, 2022, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:45 AM CDT | FLASH FLOOD | 7 Wnw Wewahitchka, FL | SOCIAL MEDIA REPORT THAT THERE WAS AT LEAST 8 INCHES OF WATER ACROSS THE ROAD RIGHT BEFORE THE WETAPO BRIDGE HEADING TOWARDS WEWAHITCHKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
236
WGUS52 KTAE 111445
FFWTAE
FLC013-045-111745-
/O.NEW.KTAE.FF.W.0057.220911T1445Z-220911T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
945 AM CDT Sun Sep 11 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southwestern Calhoun County in the panhandle of Florida...
Northwestern Gulf County in the panhandle of Florida...
* Until 1245 PM CDT /145 PM EDT/.
* At 945 AM CDT /1045 AM EDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen in the last 1 Hour. The expected
rainfall rate is 3 to 4 inches in 1 hour. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wewahitchka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3006 8539 3008 8539 3010 8539 3011 8539
3014 8539 3017 8539 3018 8539 3019 8539
3024 8539 3024 8525 3021 8521 3015 8521
3009 8522 2999 8525 3000 8539
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:04 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 11, 6:04 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 704 AM EDT Sun Sep 11 2022 .AVIATION... [Through 12Z Monday] Widespread IFR/LIFR conditions will prevail through at least 13z this morning. Widespread showers and storms over the Gulf will begin to move inland through the morning, possibly affecting ECP/TLH after 13z. Conditions improve to MVFR/IFR levels after 13/14z but they'll likely stay at or around MVFR levels all day due to low ceilings. Additionally, widespread coastal convection will move inland through the day bringing potential lower restrictions and TS in any of the stronger storms. && .PREV DISCUSSION [407 AM EDT]... .NEAR TERM [Through Tonight]... One last day of widespread showers and storms, especially across our coastal locations, is expected for today. Similar to the last few days, the greatest coverage and rainfall amounts is anticipated to be across the immediate coastal zones where the greatest instability and low level convergence along a weak warm front is anticipated. The upper level trough that's been driving these round of showers will be in the process of weakening today and will move east out of the region by the evening hours. As this occurs, we'll see decreasing coverage of storms as instability decreases and the primary upper level support begins to move away. The main concerns through this afternoon will continue to revolve around the threat for flooding and flash flooding. With precipitable waters of 2 to 2.25 inches expected, and the potential for training convection in our coastal areas, rainfall totals could again quickly add up in locations. Widespread rainfall totals will be around 1 to 3 inches along the immediate coast and taper off to around 1 inch across I-10. Amounts of less than an inch are anticipated across AL/GA. The flood watch was left intact for this afternoon despite the lower-than-forecast rainfall totals we have observed the last few days along the I-10 corridor. While these locations have only seen around 0.5 - 1 inches of rain west of Tallahassee, and 1 to 2 inches east of Tallahassee, the higher end potential of 2 to 4 inches in any stronger storms and training convection still remains possible across the watch area in isolated areas. It's still quite possible that abundant morning convection somewhat limits the potential for these heavier amounts inland. For our coastal areas, the upper end possibilities are a little higher due to the better meteorological setup. Additional amounts of 3 to 6 inches can't be ruled out in isolated areas. With much of the ground quite saturated across our coastal zones , a flooding threat will likely develop quickly in response to heavier rainfall and slower moving storms. Please be sure to monitor local radar trends in the weather and local officials through the afternoon. .SHORT TERM [Monday Through Wednesday]... The upper trough currently trailing south from the Upper Mississippi Valley will continue east across the Great Lakes region through Tuesday, exiting northeast from there on Wednesday. A weak trailing upper trough will help push a cold front through our Alabama and Georgia counties on Monday, limping south through our Florida counties and into the far northern Gulf on Tuesday. In advance of the front on Monday, the pre-frontal air mass will be characterized by PW values of 1.6-1.8 inches, which is sufficient for deep, moist convection. Moderate instability and about 15-20 knots of deep layer shear in southwest flow will exist. The southwest flow will still allow morning showers and thunderstorms to form over the 85-86 degree Gulf waters and push onshore into our FL counties. As the front reaches our AL and GA counties on Monday afternoon and encounters this air mass, inland convection will develop closer to the front on its southward journey. The front will limp just offshore into the Gulf on Tuesday. Well behind the front over AL and GA, the air mass will dry out. PW values will drop well below 1 inch, and surface dewpoints will dry out into the very comfortably un-muggy 50s. Further south over FL, a lesser degree of drying will take place. The front will get mixed in with the afternoon seabreeze, so an isolated shower or thunderstorm is still possible along the seabreeze front on Tuesday afternoon. It should be pinned fairly close to the coast, so low rain chances will be confined south of I-10. The story on Wed will be similar. Along and NW of a PAM-TLH-VAD line, the air will be pleasantly dry, and the forecast will lack convection. As you work south from there, moisture gets increasingly deep, and rain chances reflect that. .LONG TERM [Wednesday Night Through Sunday]... The front will dissipate on Wednesday night and Thursday. Surface high pressure over the Great Lakes will bridge south, bringing a turn to easterly flow. A return of modified maritime air will return off the Atlantic. PW values will climb into the 1.5-1.7 inch range, and surface dewpoints will climb back into the upper 60s to near 70 from late Thursday on. Coverage of showers and thunderstorms will rise back into scattered territory over the course of Thu and Fri, which is fairly typical in mid-September. This setup will continue through next weekend. When the next 7 days are taken as a whole, we will exit the current heavy rain pattern and see our first taste of fall. At our latitude, this entails a brief foray with a drier air mass and a reminder of what life is like outside of the hot, wet blanket that we have endured all summer. The drier air will support better radiational cooling for a few nights. There will be a few pleasantly cool mornings in the 60s, especially from Tuesday through Thursday mornings. Enjoy! .MARINE... Buoys 42039 and 42036 are observing 5- and 4-foot seas respectively, owing to the long fetch of southerly breezes over the eastern Gulf. Southerly breezes will become southwesterly over the course of today and tonight, and the fetch will shorten. This will allow seas to slowly subside. From CWF synopsis...Low pressure over the north-central Gulf will get absorbed on Monday into a cold front that will slip south through Alabama and Georgia. That front will arrive over the northern Gulf on Tuesday, bringing a shift to northerly breezes. The front will then turn up stationary through Wednesday. High pressure over the Great Lakes will bridge south across the waters on Thursday, bringing a freshening easterly breeze. .FIRE WEATHER... Humid and wet conditions, especially for coastal locations, will remain in place this afternoon. This will keep fire weather concerns low. Only concerns for today are low dispersions. Little change is expected through Monday. Then late Monday, a cold front will slip south through our Alabama and Georgia districts, limping into the Gulf on Tuesday. A shift to northerly breezes is expected. A significant drop in daytime relative humidity is forecast on Tuesday and Wednesday, with the biggest drop over our Alabama, Georgia, and Panhandle districts. .HYDROLOGY... We now enter Day 3 of this ongoing heavy rain event. So far, the heaviest rain has been confined to coastal communities from Panama City eastward. There is little more than one more day left to receive hydrologically significant rainfall, so the prospects for riverine flooding are decreasing. There is still a small chance of minor flooding on the Ochlockonee and Withlacoochee Rivers, but it would take well over 2 inches of rain in these basins to send the rivers out of their banks. This is now very unlikely but cannot yet be ruled out. Otherwise, the Flood Watch will continue as is until the end of today. Additional heavy rain of 2 to 4 inches is possible in the same coastal communities that have gotten such heavy rain in recent days. Given saturated soils and the current vulnerability to additional rainfall along the coast, continuing the Flood Watch is wise. Pockets of heavy rainfall are possible today as far inland as I-10. On Monday, there could still be some heavy rain along the Nature Coast and Lower Suwanee Valley. Beyond Monday, no hydrologically significant rain is expected. Therefore, no additional flooding is expected through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 85 73 87 70 87 / 70 40 70 30 20 Panama City 86 74 87 70 87 / 80 50 30 30 10 Dothan 84 71 85 64 83 / 60 20 50 20 0 Albany 85 72 86 67 84 / 70 30 50 20 0 Valdosta 85 73 86 70 86 / 80 30 70 20 20 Cross City 88 74 88 72 89 / 70 60 80 40 40 Apalachicola 85 75 85 72 85 / 90 70 60 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Haner LONG TERM...Haner AVIATION...Dobbs MARINE...Haner FIRE WEATHER...Dobbs HYDROLOGY...Haner
In the hours before
Local storm report, Sep 11, 9:09 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 2 WNW PANAMA CITY 30.18N 85.69W
09/11/2022 BAY FL PUBLIC
REPORT FROM SOCIAL MEDIA OF STANDING WATER
IN BACKYARD OF HOME.
&&
JLFLocal storm report, Sep 11, 9:17 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1017 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD 4 ESE CALLAWAY 30.11N 85.51W
09/11/2022 BAY FL BROADCAST MEDIA
WATER COVERING YARD OF HOME NEAR SANDY
CREEK.
&&
JLFLocal storm report, Sep 11, 9:22 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FLASH FLOOD 1 N PANAMA CITY 30.20N 85.67W
09/11/2022 BAY FL BROADCAST MEDIA
PICTURES ON SOCIAL MEDIA SHOW YARD FLOODED
AND WATER ON THE PORCH OF HOME.
&&
JLFSpecial weather statement, Sep 11, 9:34 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
934 AM CDT Sun Sep 11 2022
FLZ013-014-111515-
Calhoun FL-Inland Gulf FL-
934 AM CDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of north central Gulf
and south central Calhoun Counties in the Panhandle of Florida
through 1015 AM CDT...
At 934 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wewahitchka, or 17 miles east of Callaway, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonemill Creek, Wewahitchka and Chipola Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3014 8535 3019 8535 3025 8532 3029 8524
3022 8513 3014 8516 3010 8518 3008 8526
TIME...MOT...LOC 1434Z 224DEG 13KT 3015 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERLocal storm report, Sep 11, 9:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM FLASH FLOOD LYNN HAVEN 30.23N 85.64W
09/11/2022 BAY FL BROADCAST MEDIA
LOCAL MEDIA AND SOCIAL MEDIA REPORTED WATER
COMPLETELY COVERING MINNESOTA AVE IN LYNN
HAVEN AND NEARBY YARDS. WATER IS UP TO
HOMES.
&&
JLFLocal storm report, Sep 11, 9:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLASH FLOOD 1 NNW EDGEWATER GULF BE 30.20N 85.82W
09/11/2022 BAY FL BROADCAST MEDIA
WATER OVER THE ROADWAY ON ALF COLEMAN ROAD
PER PICTURE ON SOCIAL MEDIA.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:35 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Sep 11, 5:58 AM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Sep 11, 6:13 AM CDT | Special Marine Warning | TAE | 92 min | |
| Sep 11, 6:20 AM CDT | Flash Flood Warning | TAE | Walton | 115 min |
| Sep 11, 6:54 AM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Sep 11, 7:11 AM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Sep 11, 7:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 11, 8:33 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 8:53 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 9:03 AM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 11, 9:34 AM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Sep 11, 9:36 AM CDT | Areal Flood Advisory | TAE | Calhoun, Gulf | 114 min |
| Sep 11, 9:55 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 25 min |
| Sep 11, 10:13 AM CDT | Special Marine Warning | TAE | 32 min | |
| Sep 11, 10:25 AM CDT | Special Weather Statement | TAE | Gulf | 50 min |
| Sep 11, 10:47 AM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 11, 10:51 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 39 min |
| Sep 11, 10:53 AM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Sep 11, 11:25 AM CDT | Areal Flood Advisory | TAE | Gulf, Liberty | 2 hr |
| Sep 11, 11:29 AM CDT | Special Weather Statement | TAE | Liberty | 46 min |
| Sep 11, 11:34 AM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Sep 11, 11:56 AM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 12:15 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Sep 11, 12:24 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 11, 12:33 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 42 min |
| Sep 11, 1:00 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Sep 11, 1:15 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 45 min |
| Sep 11, 2:05 PM CDT | Special Weather Statement | TAE | Madison | 55 min |
| Sep 11, 2:44 PM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 5:53 PM CDT | Special Marine Warning | TAE | 67 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.